MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE PS FEM TRIAL SZ 5 LT; FEMORAL TRIALS

DEPUY IRELAND - 9616671 ATTUNE PS FEM TRIAL SZ 5 LT; FEMORAL TRIALS
Catalog Number 254500735
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the sz 5 ps femoral trial was broken into 2 pieces while impacting onto the femur.Both pieces were retrieved and there was no harm to the patient.There was no delay in surgery.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not perform as part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that the sz 5 ps femoral trial was broken into 2 pieces while impacting onto the femur.Both pieces were retrieved and there was no harm to the patient.There was no delay in surgery.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device found that the attune ps fem trial sz 5 lt was broken at the middle section.The broken fragment was returned for evaluation.The potential cause is traced to heavy impaction forces during trialing in combination with the trial fitting very tightly posteriorly/anteriorly over the resected femur bone.This will cause tensile stress initiating at the bone contact surface in the middle of the trial between the condyles, resulting in material fatigue and ultimately breakage.The combination of heavy impaction forces suggests unintended user error.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the attune ps fem trial sz 5 lt would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
ATTUNE PS FEM TRIAL SZ 5 LT
Common Device Name
FEMORAL TRIALS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20727015
Report Number1818910-2024-24122
Device Sequence Number8499465
Product Code HWT
UDI-Device Identifier10603295134077
UDI-Public(01)10603295134077(10)MVMBCW750
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254500735
Device Lot NumberMVMBCW750
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer11/28/2024
12/19/2024
01/03/2025
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date11/29/2024
12/23/2024
01/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown